Advertisement

Journal of Global Optimization

, Volume 28, Issue 3–4, pp 249–258 | Cite as

A Critical Points Theorem and Nonlinear Differential Problems

  • Gabriele Bonanno
Article

Abstract

The existence of two intervals of positive real parameters λ for which the functional Φ + λΨ has three critical points, whose norms are uniformly bounded in respect to λ belonging to one of the two intervals, is established. As an example of an application to nonlinear differential problems, a two point boundary value problem is considered and multiplicity results are obtained.

Critical points Three solutions Two-point boundary value problem 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Addou, I. (2000), Multiplicity results for classes of one-dimensional p-Laplacian boundary-value problems with cubic-like nonlinearities, Electron. J. Differ. Equ. (2000), 1–42.Google Scholar
  2. 2.
    Avery, R.I. and Henderson, J. (2000), Three symmetric positive solutions for a second-order boundary value problem, Appl. Math. Letters 13, 1–7.Google Scholar
  3. 3.
    Averna, D. and Bonanno, G., A three critical points theorem and its applications to the ordinary Dirichlet problem (in press).Google Scholar
  4. 4.
    Averna, D. and Bonanno, G., Three solutions for a quasilinear two point boundary value problem involving the one-dimensional p-Laplacian (in press).Google Scholar
  5. 5.
    Bonanno, G. (2000), Existence of three solutions for a two point boundary value problem, Appl. Math. Lett. 13, 53–56.Google Scholar
  6. 6.
    Bonanno, G. (2002), A minimax inequality and its applications to ordinary differential equations, J. Math. Anal. Appl. 270, 210–229.Google Scholar
  7. 7.
    Bonanno, G., Multiple solutions for a Neumann boundary value problem, J. Convex Nonlin. Anal. (in press).Google Scholar
  8. 8.
    Bonanno, G. and Candito, P. (2003), Three solutions to a Neumann problem for elliptic equations involving the p-Laplacian, Arch. Math. (Basel) 80, 424–429.Google Scholar
  9. 9.
    Bonanno, G. and Livrea, R. (2003), Multiplicity theorems for the Dirichlet problem involving the p-Laplacian, Nonlin. Anal. 54, 1–7.Google Scholar
  10. 10.
    Bonanno, G. (2003), Some remarks on a three critical points theorem, Nonlinear Anal. 54, 651–665.Google Scholar
  11. 11.
    Candito, P. (2000), Existence of three solutions for a nonautonomous two point boundary value problem, J. Math. Anal. Appl. 252, 532–537.Google Scholar
  12. 12.
    Dang, H., Schmitt, K. and Shivaji, R. (1996) On the number of solutions of boundary value problems involving the p-laplacian, Electron. J. Differ. Equ. 1996, 1–9.Google Scholar
  13. 13.
    Henderson, J. and Thompson, H.B. (2000), Existence of multiple solutions for second order boundary value problems, J. Differential Equations 166, 443–454.Google Scholar
  14. 14.
    Henderson, J. and Thompson, H.B. (2000), Multiple symmetric positive solutions for a second order boundary value problem, Proc. Am. Math. Soc. 128, 2373–2379.Google Scholar
  15. 15.
    Kong, L. and Wang, J. (2000), Multiple positive solutions for the one-dimensional p-Laplacian, Nonlin. Anal. 42, 1327–1333.Google Scholar
  16. 16.
    Livrea, R. (2002), Existence of three solutions for a quasilinear two point boundary value problem, Arch. Math. (Basel) 79, 288–298.Google Scholar
  17. 17.
    Marano, S.A. and Motreanu, D. (2002), On a three critical points theorem for non-differentiable functions and applications to nonlinear boundary value problems, Nonlin. Anal. 48, 37–52.Google Scholar
  18. 18.
    Pucci, P. and Serrin, J. (1985), A mountain pass theorem, J. Differential Equations 60, 142–149.Google Scholar
  19. 19.
    Ricceri, B. (2000), A general variational principle and some of its applications, J. Comput. Appl. Math. 113, 401–410.Google Scholar
  20. 20.
    Ricceri, B. (2000), On a three critical points theorem, Arch. Math. (Basel) 75, 220–226.Google Scholar
  21. 21.
    Ricceri, B., (2002), Three solutions for a Neumann problem, Topol. Methods Nonlinear Anal. 20, 275–281.Google Scholar

Copyright information

© Kluwer Academic Publishers 2004

Authors and Affiliations

  • Gabriele Bonanno
    • 1
  1. 1.Dipartimento di Informatica, Matematica, Elettronica e Trasporti, Facoltà di IngegneriaUniversità di Reggio CalabriaReggio CalabriaItaly (e-mail

Personalised recommendations